Friday, August 14, 2009

Friday

I wanted to thank everyone for your thoughts, prayers, and comments about the death of my friend. They all meant a lot to me. I'd respond to everyone individually but I'm not feeling good.

It's been a strange week. All last weekend was taken up by communicating with people about Bobby and what happened to him. I was very grateful to be able to talk to a couple people who were also close with him and found it very helpful. It also brought up a lot of images that I've spent the better part of the rest of the week trying to get out of my head. I'm also trying to put this behind me, as much as that goes against the grain of all my training. I don't want to feel anymore grief. I'm too familiar with that feeling. I don't want to get exhausted anymore by crying. So I'm trying to stuff it. Nothing will change what happened anyway.

Today is the anniversary of my mom's death. I feel mostly numb brought on, in part by all the medications I took last night in attempting to sleep, and partly due to other things. I remember her lying in her recliner and me bringing the phone to her so Bobby could talk to her. She was crying as she handed back the phone to me. When I asked her what happened she told me that Bobby told her not to worry about me because I had a lot of people who loved me and he would look out for me.

Physically I'm a mess. I've been having horrible insomnia and restless leg syndrome of all things! It's not fun to have the restless leg thing! When I got up today my legs actually hurt. In doing some research I've learned what most people already know which is it's a neurological condition. That combined with the POTS, the tinnitus makes me want to see a neurologist because something in my brain is getting worse and not better and I want to know why.

Here's how bad the insomnia has gotten (partly due to the restless leg stuff). Last night in an attempt to sleep I took Remeron, Klonopin, Flexerill, Advil, more Flexerill, an Ativan, gabapentin and two other meds. I tried sleeping in bed, on the recliner, on the couch and the restless leg did not ease up.

Last night gave me insight into how easily a Heath Ledger type of death can occur. I was desperate for sleep and just kept popping pills in the hopes that one would work. Had I had good sleep the past couple weeks it wouldn't be such an issue but my sleep has been bad. If my sleep is bad then I decline physically and I can't afford that.

I spoke to my cfids doctor by phone yesterday and found myself feeling the same frustration I always feel when I speak to him by phone. If yesterday and other phone consults were my only experience with him I would not continue. He originally dismissed my concerns about mold-finally getting it after 8 months of my being exposed to bad mold. He also dismissed my complaints of increasing insomnia as well as the restless leg. Fifty percent of the time I think he's a really good doctor, the other half of the time I'm ready to find a new one. He still hasn't signed my student loan papers that I'd sent him six weeks ago and have reminded him four times now. My student loan is now past due. I received the bill from my doctor's office for yesterday's appointment. They had no problem getting that off in the mail but did they mail my student loan paperwork? Nope!

The other thing which is very concerning to me is my cfids doctor told me I don't need anymore labs done even though I'll be on Valcyte for another three months?!!! That's kind of unheard of because of the toxicity of Valcyte. It makes me nervous to be on this for another three months with zero bloodwork to monitor my liver and blood cell count. He was also unable to tell me what I should be expecting now that I've been on VIP for two weeks. All he said was it wasn't working. I asked what should I expect by now. He said "you would know." Except that I won't. I had a virus last week and I've spent this week not sleeping so how could I feel any better. I'm tired of my doctor getting discouraged with my slow improvements and I shouldn't have to take care of him around it. After all I'm the one living with this.

I spent most of the day on the phone trying to find a new doctor. The neurologists in the area all want a doctor's referral. I'm not going to bother with going through my cfid's doctor's office since the cardiologist referral was such a hassle. I need to find a local doctor anyway. I have an appointment with a local doctor for this coming Tuesday. All I hope is that he listens, will do some blood tests, and refer me to a neurologist.

Here's my updates on treatments:

VIP- I don't think this is doing anything. I would not recommend this treatment until more information is available. It's a big out of pocket expense. From what I've read on other people's blogs-nobody is having much success with this.

Valcyte- I think this continues to help me.

Gupta-I'd recommend this for people who have their sympathetic nervous system in overdrive. I have not been doing this program and need to get back to it.

Methylation Protocol-haven't noticed that it's helping even though I've been on it for over a year. This may take a long time though.

I'm still researching moving to a raw foods diet. My main concerns have to do with protein but the author of the 80/10/10 Diet says there is enough protein. I have some other concerns which I'm researching. My diet has always lacked veggies and fruits.

I'm in a bit of a bad mood with the lack of sleep and all the medications in my system right now. Plus I just don't like August 14 anymore. I probably shouldn't be blogging in my current state but I wanted to at least keep up with my weekly entries.

Wishing you all peace and better health-

9 comments:

  1. {{{{{HUG}}}}}

    Love you,
    Cathy

    ReplyDelete
  2. So sorry you are going through this. Peace and love from across the sea.

    ReplyDelete
  3. When sleep is lacking, everything else seems to snowball too. So sorry you are having such a difficult time of it. Joel deals with Restless legs and our LLMD said his is from the Lyme. I know there are many reasons for it, though.
    Be kind to yourself, Terri, with all the grief you are experiencing.
    Sending gentle hugs and prayers

    ReplyDelete
  4. so sorry to hear about everything goin on buddy. The body cannot hope to heal when the mind is off. It is too intricately connected in our disease. In fact, I'm more convinced now than ever that it is a neurological disorder of a SNS/PNS imbalance.

    Fortunately you live in an area with no shortage of good doctors. Trust your gut: it's the best tool we have to judge our relationships with our doctor. 50/50 sounds like a cause to move on IMHO.

    best,
    joey

    ReplyDelete
  5. Just wanted to drop you a line to tell you that Remeron (Mirtazapine) *gives* me restless legs, in case that might be a possibility for you. (I've been ill with ME/CFS five years, am bedridden.) -Joc

    ReplyDelete
  6. Somes times are so much harder than others. I'm in a bad period right now, too, and can so totally empathize. Know you have all of us caring!!!

    ReplyDelete
  7. I'm sorry you're going through such a rough time. Wishing you peace and recovery.

    ReplyDelete
  8. I'm sorry you're having such problems with sleep. Yes, remeron does give some people restless leg syndrome. I have suffered from RLS for years -- I had it before I got CFS. But there are two medications that work for it: mirapex and requip. Both of them are drugs for Parkinson's Disease, but in very small amounts, they control restless leg. I don't think I could survive without my mirapex! I have sleep problems too and the only thing that works for me is a combination of remeron and xanax (low doses of both -- in fact, high doses of remeron give you energy as opposed to making you sleepy). Without the mirapex, I wouldn't be able to take the remeron.

    ReplyDelete
  9. Hey, just wanted to come back and leave you another comment here. I'm the one who mentioned Remeron giving me restless legs. About a week ago - after many months of dealing with it almost every night - I discovered quite by accident that if I drink a full glass of water when I take it, it doesn't cause any twitching! Anyhow, you may not be taking it any longer, but I wanted to at least mention that this worked for me. Take care. -Joc

    ReplyDelete